MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SI POLYAXL SCREW 7 X 35MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH SI POLYAXL SCREW 7 X 35MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179712735
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 05/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pt scheduled for revision l5-s1 fusion.Pt presented with bilateral s1 broken screws (7.0 x 35mm expedium polys).Existing hardware at s1 was removed using trephines and screw extractors.S1 screws were replaced with 8.0 x 35mm polys.The left s1 screw was inserted until the distal tip reached the contralateral cortex of the sacrum.Surgeon felt screw was too proud and attempted to advance the screw shearing of the tip of the expedium quick connect poly driver into the shank of the screw.Surgeon tried to advance by locking rod into screw and turning with countertorque with no results.Surgeon removed screw head with diamond bur and attempted to remove shank with screw extractor, no results.Surgeons abandoned the screw removal and completed the construct from l4-ileum.No further issues.Patient consequence? no.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.

Brand Name
SI POLYAXL SCREW 7 X 35MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7558200
Report Number1526439-2018-50517
Device Sequence Number1871933
Product Code NKB
UDI-Device Identifier10705034067889
UDI-Public(01)10705034067889
Combination Product (Y/N)N
Initial Reporter StateOH
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712735
Device Catalogue Number179712735
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2018
Initial Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR
Patient Weight111